MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE® PRO; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS INC. PRELUDE® PRO; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 10884450330323
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that while gaining sheath access for an rf ablation procedure of the gsv, the introducer hub detached within the 7f access sheath.The attending clinician and staff did not recognize that the introducer had detached from the hub while removing the access wire and introducer together as the last step of the seldinger access technique.When the clinician was introducing the rf ablation catheter through the access sheath, they inadvertently introduced the foreign body into the patient's iliac vein.The clinician could not identify the foreign body via us.The patient was transferred to another facility for better imaging where the location of the foreign body was confirmed.Vascular surgery was then consulted, and the foreign body successfully extracted via surgical technique thus liberating the needed vascular conduit for the patient.
 
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and 2 similar complaints for this lot number have been identified.Should the device be returned later, the investigation will be re-opened.

Brand Name
PRELUDE® PRO
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key13862525
Report Number1721504-2022-00024
Device Sequence Number14657502
Product Code DRE
UDI-Device Identifier10884450330323
UDI-Public10884450330323
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K070159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number10884450330323
Device Catalogue NumberPRO-7F-11-018NT7/C
Device Lot NumberH2220117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown